Creating and sharing knowledge for telecommunications

Best Approximation Pair of Two Linear Varieties via an (In)Equality by (Fan-Todd) Beesack (M. A. Facas Vicente, Fernando Martins, Cecília Costa, José Vitória)

Martins, F.

Cornell University Library Vol. 1, Nº 1108.0858, pp. 1 - 20, August, 2011.

ISSN (print):
ISSN (online):

Journal Impact Factor: (in 0)

Digital Object Identifier:

Abstract
The closest point of a linear variety to an external point is found by
using the equality case of an Ostrowski’s type inequality. This point is given in closed form as the quotient of a (formal) and a (scalar) Gram determinant. Then, the best approximation pair of points onto two linear varieties is given, as well as characterization of this pair of best approximation points.